| Model Number |
8888101003HP |
| Medical Device Problem Codes |
Material Fragmentation (1261); Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during right femoral dialysis catheter insertion, the guidewire fractured or was split into three pieces.The nurse said it looked like a frayed electrical cable.It was noted that the guidewire fracture became spirals after serial dilation and isolation of the guide wire or pieces were successfully retrieved from the patient.The catheter was not repaired, there was no leak, no tego was utilized, there was no luer adapter issue, and the insertion site was treated with chlorhexidine prior to product placement.It was noted that the dialysis catheter appeared to be positional; therefore, it was sutured in an adequate position, and all three ports were free or flushing readily.The patient was doing fine.There was no reported patient injury.
Event or Problem Description
According to the reporter, during right femoral dialysis catheter insertion, the guidewire fractured or was split into three pieces.It actually broke as well as unraveled in several places, from the distal end all the way to the proximal end.The nurse said it looked like a frayed electrical cable.The doctor was able to grab it with the needle holder and pull the guidewire out.It was noted that the guidewire fracture became spirals after serial dilation and isolation of the guide wire or pieces were successfully retrieved from the patient in the same procedure.It was noted that the dialysis catheter appeared to be positional; therefore, it was sutured in an adequate position, and all three ports were free or flushing readily.The catheter was not repaired, there was no leak, no tego was utilized, there was no luer adapter issue, and the insertion site was treated with chlorhexidine prior to product placement.There was no resistance when inserting the guidewire.The guide wire used was the one included in the kit.There was no dimension issue noted.They were not sure if the dimension of the guide wire matched what was indicated on the label, as they did not check.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.Flushing was not done prior to use.They placed a catheter in the opposite groin with a new kit as remedial action performed to address the issue, and the procedure was completed.The patient had no vessel damage due to the event.The patient was doing fine.No other intervention or treatment was required as a result of the event.No x-ray machine or other procedure was used or performed.The patient did not require hospital admission or prolonged hospitalization as a result of the event.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during right femoral dialysis catheter insertion, the guidewire fractured or was split into three pieces.It actually broke which meant the guidewire was separated or detached into two or multiple pieces as well as unraveled in several places, from the distal end all the way to the proximal end.The nurse said it looked like a frayed electrical cable.The doctor was able to grab it with the needle holder and pull the guidewire out.It was noted that the guidewire fracture became spirals after serial dilation and isolation of the guide wire or pieces were successfully retrieved from the patient in the same procedure.It was noted that the dialysis catheter appeared to be positional; therefore, it was sutured in an adequate position, and all three ports were free or flushing readily.The catheter was not repaired, there was no leak, no tego was utilized, there was no luer adapter issue, and the insertion site was treated with chlorhexidine prior to product placement.There was no resistance when inserting the guidewire.The guide wire used was the one included in the kit.There was no dimension issue noted.They were not sure if the dimension of the guide wire matched what was indicated on the label, as they did not check.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.Flushing was not done prior to use.They placed a catheter in the opposite groin with a new kit of the same brand as remedial action performed to address the issue, and the procedure was completed.The patient had no vessel damage due to the event.The patient was doing fine.No other intervention or treatment was required as a result of the event.No x-ray machine or other procedure was used or performed.The patient did not require hospital admission or prolonged hospitalization as a result of the event.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one guidewire.It was reported that the guide wire breaks apart and unraveled.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.